MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.4MM LCP® STRAIGHT WRIST PLATE 170MM; PLATE, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.4MM LCP® STRAIGHT WRIST PLATE 170MM; PLATE, FIXATION, BONE
Model Number SD242.003
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient¿s height is reported as (b)(6).Date of postoperative plate breakage is unknown.Implanted 3 months prior to revision surgery.Therapy date is 3 months prior to revision surgery.The subject device has been received and the product evaluation is in progress.No conclusion can be drawn.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that there was an unknown procedure that was performed three months ago where a patient was implanted with a 2.4mm locking compression plate (lcp) straight wrist plate and 8 screws (combination of 2.4 cortical and 2.7 cortical screws).Postoperatively, the patient complained of pain.An x-ray was taken on an unknown date and it was discovered that the plate had broken.Revision surgery was performed on (b)(6) 2017, where the broken plate and eight (8) intact screws were removed.The patient was not revised with new implants.There was no surgical delay and procedure was completed successfully.The patient outcome was as expected.Concomitant devices reported: 2.4mm cortical screws (part#: unknown, lot#: unknown, quantity unknown), 2.7mm cortical screws (part#: unknown, lot#: unknown, quantity unknown).This report is for one (1) 2.4mm lcp straight wrist plate 170mm.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
A device history record review was performed for the subject device: part number: sd242.003 lot number: h259229 part manufacture date: 13-jan-2017 manufacturing location: (b)(4).Dhr record review: a review of the device history record revealed no complaint related anomalies.The device history record shows this lot of 2.4mm lcp straight wrist plate 170mm product was processed through the normal manufacturing and inspection operations with no rework nor nonconformities noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record revealed this lot met all specifications with no nonconformance noted.This raw material lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A product development investigation was performed for the subject device: it was reported that three months after implantation a 2.4mm lcp straight wrist plate (sd242.003) was found to be broken after the patient experienced pain.The returned device was examined and the complaint condition was able to be confirmed as the plate was found to be broken at the center combi-hole.The complaint was unable to be replicated due to post-manufacturing damage.No definitive root cause was able to be determined with the provided information.Relevant drawings for the returned device were reviewed (both current revision and from the time of manufacture): top-level (sd242_003).The design, materials and finishing processes were found to be appropriate for the intended use of this device.No dimensional analysis is applicable due to post-manufacturing damage.A device history review, including material and hardness reviews, was performed for the returned instrument¿s lot number and no mrrs, ncrs or complaint-related issues were identified with the lot number which may have contributed to the complaint condition.It was reported that three months after implantation a 2.4mm lcp straight wrist plate (sd242.003) was found to be broken after the patient experienced pain.The returned device was examined and the complaint condition was able to be confirmed as the plate was found to be broken at the center combi-hole.The complaint was unable to be replicated due to post-manufacturing damage.No definitive root cause was able to be determined with the provided information.Relevant drawings for the returned device were reviewed (both current revision and from the time of manufacture): top-level (sd242_003).The design, materials and finishing processes were found to be appropriate for the intended use of this device.No dimensional analysis is applicable due to post-manufacturing damage.A device history review, including material and hardness reviews, was performed for the returned instrument¿s lot number and no mrrs, ncrs or complaint-related issues were identified with the lot number which may have contributed to the complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.4MM LCP® STRAIGHT WRIST PLATE 170MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7080025
Report Number2939274-2017-50135
Device Sequence Number10988004
Product Code HRS
UDI-Device Identifier10886982003638
UDI-Public(01)10886982003638(10)H259229
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K040588
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 11/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSD242.003
Device Catalogue NumberSD242.003
Device Lot NumberH259229
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/29/2017
Initial Date Received by Manufacturer 11/06/2017
Supplement Date Received by Manufacturer01/04/2018
Initial Report FDA Received Date12/04/2017
Supplement Report FDA Received Date01/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight50